My mom has pretty severe Neuropathy from chemo.. One of her coworkers told her about Neurontin.. Does anyone have any experience with this drug? She's worried about side effects. I looked up the wiki and health websites but we're looking for actual experiences? Thanks in advance
My experience is also to start with a lower dosage, and increase gradually, but only as needed. I agree that sleep improves with Neurontin.
Contrary to the experience of others on this thread, my mother had less than satisfactory experience with Neurontin and Lyrica as well. She was unable to get it to an effective level for her diabetic neuropathy because she would hallucinate from it. She would see children in snowsuits in the house and rats crawling the walls. We had to keep the dosage very low and at that level it would not successfully relieve the pain.
I've taken it for years now for same reasons. I was on dilaudid for years and hated it. This drug has helped me immensely and the only side effect I had is it will make you sleep better. It will build up in your system as time progresses and thusly get better as time passes. I tolerate it very well. Hope this helps you.
Thanks CC. She is taking vicoden right now for pain from a surgery, but she says it does nothing for the neuropathy pain in her feet and hands.
Most of my problems stemmed from too many damn Ct/Scans and MRIs. I wish the best for her, I really do.
my fiancee has been taking neurontin 800mg three times a day for nerve pain. He has spinal cord injury and has severe nerve pain and only neurontin takes the pain away. We both think its a great drug and most popular. He didnt expereince any major side effects. Every drug has their bad side and good side. Your mommy will notice then right away. We know a lot of people on neurontin and no complaints. The drug will take couple of days to start working. I think she should defenitely try it with smaller dose and later can go higher. Dont start at a high dosage right away you will increase risk of getting the side effects. Well i think you shall try it. Remember if she starts taking it and been on it for months she cannot just stop taking it. She will need to wear herself off little by little. Do not just stop she will get sick, take it off slow reduce the dosage, but only if she been on it for a long time. Also organic/herbal pain killers work great. I buy some at whole foods. Anyways I hope i helped you a little. Its just my opinion and expereince from my fiancee Good luck and i hope she feels better soon
I recently took it in an attempt to alleviate my 2+month constant headache. It did nothing for me. Absolutely nothing. Didn't notice any side effects, but that just be because the pain overshadows all.
Many people with MS take Neurontin for nerve pain and I was no exception. I have terrible nerve pain in my right leg only. I had to keep increasing the dosage and finally my neurologist suggested I give Lyrica a try. It has been working great for me. I did notice weight gain with Neurontin, and it is an unfortunate side effect for many who take the drug.
My wife has genetic "aquired neuropathy" it affects every single nerve in her body, including her eyeballs. It can cause blindness, sudden paralysis, heart failure all kinds of things. The Dr. put her on neurontin, but he wanted her to take 600mg. 3 times a day. She explained that she would be a lethargic vegie and asked if she could just take 100mg. 3 times a day and see how it worked out. It is working well and we are both gad because otherwise she would be on oxycontin. Neurontin makes her sleepy, throws her off balance once in a great while, though not bad and it does slow down her thought process a tad. I don't notice it, but she says she does.
I hope your mom does well with this medication. I know meds. can be scary. So often the cures and fixes have worse side effects than the illness itself. Tell your mom we are all pulling for her.
My ex was given neurontin for epilepsy. It didn't control it, so they kept upping the dose - and he kept having more seizures. We decided the neurontin was actually causing them, because the higher the dose the more frequent the seizures. The specialist didn't agree - but we insisted he change the meds and the seizures stopped completely.
A pity, because the drug had no side-effects that we noticed, whereas other epilepsy drugs tend to have that lethargic effect.
It works very well for me. I have much damage from too much radiation and chemo. the only drawback is getting out of bed for me, I sleep so well on it when I take it before bed when I am really in pain. I like it better than Dilaudid, I was on that for seven years.
by schoolgirlforreal 5 years ago
I think I'm going to write a hub on this when I get some time.I recently got off Lithium because Lamictal, a similar mood stabilizer is working fantastically. And now I don't need Lithium. This is a long story but Lithium caused me:loose stool almost every other day- diareaah to be exactconfused...
by Liz Elias 5 years ago
Why do so many medications include a warning or precaution about side effects,when the listed side effects are the very things/symptoms you are trying to treat? (E.g., "dizziness" on a medication to treat vertigo?) It seems to make no sense.It also makes no sense to list as a...
by Research Analyst 9 years ago
What are the side effects of taking Cortisone?
by Brenda Durham 6 years ago
Anyone have experience (personal or of friends, etc.) who've had these drugs prescribed? I'm looking for any and all information about their effectiveness and usage, side effects, etc.I have Rheumatoid Arthritis and considering the usage of Humira, possibly Enbrel or other injectable...
by Simone Haruko Smith 6 years ago
A great Hub by livelonger looking at the differences between Nasonex and Flonase got me thinking: how much do we actually know about the medicines we take? If you’re anything like me, you pick up whatever your doctors prescribe and take it- no questions asked. That’s not ideal!We should know...
by ChristineVianello 5 years ago
Does anyone know a diet pill with no side effects that effect the heart?Exercise and trying a good diet is what I have been doing. I have gained 30 pounds that I need to loose before my wedding in October! Is there any diet pills that do not have side effects on the heart?
Copyright © 2018 HubPages Inc. and respective owners. Other product and company names shown may be trademarks of their respective owners. HubPages® is a registered Service Mark of HubPages, Inc. HubPages and Hubbers (authors) may earn revenue on this page based on affiliate relationships and advertisements with partners including Amazon, Google, and others.
|HubPages Device ID||This is used to identify particular browsers or devices when the access the service, and is used for security reasons.|
|Login||This is necessary to sign in to the HubPages Service.|
|HubPages Traffic Pixel||This is used to collect data on traffic to articles and other pages on our site. Unless you are signed in to a HubPages account, all personally identifiable information is anonymized.|
|Remarketing Pixels||We may use remarketing pixels from advertising networks such as Google AdWords, Bing Ads, and Facebook in order to advertise the HubPages Service to people that have visited our sites.|
|Conversion Tracking Pixels||We may use conversion tracking pixels from advertising networks such as Google AdWords, Bing Ads, and Facebook in order to identify when an advertisement has successfully resulted in the desired action, such as signing up for the HubPages Service or publishing an article on the HubPages Service.|